Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2006, 9:42 AM CST for Bienville Parish, Lincoln Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 9:42 AM CST (15:42 UTC)
- Expired
- Mar 9, 2006, 10:30 AM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bienville Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:48 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 9:01 AM CST, 41 minutes earlier.
Area forecast discussion, Mar 9, 9:01 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CST THU MAR 9 2006
.DISCUSSION...
UPDATED TO DROP TORNADO WATCH FROM FAR WEST PORTION OF AREA...AND
LOWER POPS THERE FOR REST OF DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 50 80 62 / 90 10 10 10
MLU 74 50 79 62 / 90 20 10 10
DEQ 73 43 76 58 / 90 10 10 10
TXK 76 47 77 60 / 90 10 10 10
ELD 75 48 76 60 / 90 20 10 10
TYR 76 49 81 60 / 60 10 10 10
GGG 77 50 81 59 / 60 10 10 10
LFK 78 49 83 62 / 90 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
17Hazardous weather outlook, Mar 9, 6:00 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST THU MAR 9 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE AREA TODAY. SHOWERS AND THUNDERSTORMS OVER THE WESTERN SECTIONS OF THE REGION THIS MORNING...WILL MOVE RAPIDLY EAST DURING THE DAY AND EXIT THE EASTERN SECTIONS BY LATE AFTERNOON AND EARLY EVENING. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND UP TO NEAR 80 MPH WILL BE POSSIBLY...ALONG WITH LARGE HAIL TO NEAR 2 INCHES IN DIAMETER. DUE TO THE STRONG WINDS ALOFT AND THE INCREASING INSTABILITY AHEAD OF THE EASTWARD ADVANCING BAND OF SHOWERS AND THUNDERSTORMS...THE CHANCE OF TORNADOES WILL BE INCREASING AS WELL. IN THE EVENT OF SEVERE WEATHER PERSONS SHOULD KNOW WHERE TO GO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OUR NEXT SIGNIFICANT STORM SYSTEM ARRIVES IN THE FOUR STATE REGION LATE ON SUNDAY AND CONTINUES THROUGH MONDAY...WHICH MAY BE ACCOMPANIED BY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY...BUT IS NOT EXPECTED FOR TONIGHT AFTER 600 PM CST. 06
In the hours before
Local storm report, Mar 9, 3:49 AM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND DMG BROKEN BOW 34.03N 94.74W
03/09/2006 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
22Local storm report, Mar 9, 3:51 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST IDABEL 33.90N 94.82W
03/09/2006 M67 MPH MCCURTAIN OK MESONET
&&
22Local storm report, Mar 9, 6:54 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG 1 W JACKSONVILLE 31.97N 95.28W
03/09/2006 CHEROKEE TX LAW ENFORCEMENT
1 LARGE TREE DOWN.
&&
22Local storm report, Mar 9, 7:08 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM NON-TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
03/09/2006 TITUS TX LAW ENFORCEMENT
TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
22Local storm report, Mar 9, 7:16 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND DMG ASHDOWN 33.67N 94.13W
03/09/2006 LITTLE RIVER AR LAW ENFORCEMENT
2 ROOFS AND A CARPORT DAMAGED.
&&
22Local storm report, Mar 9, 7:30 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG MOUNT ENTERPRISE 31.91N 94.68W
03/09/2006 RUSK TX LAW ENFORCEMENT
TREES DOWN.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:22 AM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Mar 9, 1:32 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Titus | 58 min |
| Mar 9, 2:52 AM CST | High Wind Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 2 hr |
| Mar 9, 2:52 AM CST | Lake Wind Advisory | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 15 hr |
| Mar 9, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River | 64 min |
| Mar 9, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Cherokee | 61 min |
| Mar 9, 6:37 AM CST | Severe Thunderstorm Warning | SHV | Titus | 53 min |
| Mar 9, 7:08 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | SHV | Rusk | 44 min |
| Mar 9, 7:33 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola | 57 min |
| Mar 9, 7:57 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 33 min |
| Mar 9, 8:44 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 46 min |
| Mar 9, 8:17 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 43 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 39 min |
| Mar 9, 8:55 AM CST | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Mar 9, 9:22 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Mar 9, 9:48 AM CST | Severe Thunderstorm Warning | SHV | Union | 57 min |
| Mar 9, 9:57 AM CST | Severe Thunderstorm Warning | SHV | Jackson | 48 min |
| Mar 9, 10:24 AM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Mar 9, 7:21 AM CST | Tornado Warning | SHV | Sevier | 39 min |
| Mar 9, 7:46 AM CST | Tornado Warning | SHV | Howard | 44 min |
| Mar 9, 8:31 AM CST | Severe Thunderstorm Warning | SHV | Hempstead | 44 min |
| Mar 9, 9:10 AM CST | Severe Thunderstorm Warning | SHV | Columbia | 50 min |
| Mar 9, 9:33 AM CST | Severe Thunderstorm Warning | SHV | Union | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.